Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 54, NWS St. Louis, MO

March 10, 2019Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 10, 2019, 11:51 AM CDT for Brown County, Illinois. It took effect at Mar 12, 2019, 1:00 AM CDT. It was in force for 46 days.

The area

The counties it named.

The facts

Issued
Mar 10, 2019, 11:51 AM CDT (16:51 UTC)
In effect from
Mar 12, 2019, 1:00 AM CDT
Expired
Apr 27, 2019, 11:16 AM CDT
In force
46 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at LaGrange Lock and Dam (NLGI2).

Action stage
21 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:22 AM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Mar 10, 6:22 AM CDT, 5 hours 29 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
622 AM CDT Sun Mar 10 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 333 AM CDT Sun Mar 10 2019

Generally zonal upper level flow has taken hold across the central
CONUS. There is an embedded shortwave currently over the OK/TX
panhandles with ample high clouds spreading ENE into the the Central
and Southern Plains. Closer to the surface, there is some lingering
stratus on the back side of yesterday's storm reaching into the mid-
Mississippi Valley along with brisk NW flow.

That NW low level flow will persist through the day tomorrow, though
it will continue to taper off as the cyclone continues to the NE.
The stratus will gradually exit the area as well, though I expect it
to be replaced by scattered to broken upper level clouds as the
shortwave moves overhead. The combination of partly to mostly cloudy
skies and cool NW flow should result in much cooler temperatures
than what we saw yesterday. As the upper level clouds move out of
the area this evening, we'll see lows drop well into the 20s and 30s
by tomorrow morning.

BSH

.LONG TERM...  (Monday through Saturday)
Issued at 333 AM CDT Sun Mar 10 2019

Main focus will be temperatures through the period.

Model solutions are in relatively good agreement through the period.
While differences do exist regarding the low pressure system
impacting the area on Tues into Thurs, these differences have
minimal impact on the region.

Models have continued to slow onset of precip Tues morning. Have
kept some low PoPs going Tues morning as the strong WAA would
suggest a quicker onset than what is usually suggested by the model.
Some question remains regarding precip type. While a quicker onset
would suggest a potential for snow, or even other winter precip
types, the quicker onset would likely be due to stronger WAA and
also result in a warmer thermal profile as well. Have therefore kept
precip type as rain for now.

Have kept likely or higher PoPs for portions of the CWA Tues and
Tues night as the WAA continues to support precip into the region.
The main event continues to be Wed afternoon/evening as the dry line
pushes east through the region. This system continues to be similar
to the system that continues to impact the area this morning. A
severe threat may be possible if enough moisture can advect into the
region. However, with the strong surface ridge keeping moisture
south, this will likely be a limiting factor. For now, have added
low chances of thunder for southern and eastern portions of the CWA.

As the system pulls NE out of the area, strong winds with gusts of
40 to 45 mph will again be possible across much of the area. Have
also trended warmer for Wed and Thurs given the strong WAA with this
system.

Tilly

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 611 AM CDT Sun Mar 10 2019

The last of the stratus associated with yesterday's low is now
mostly limited to western IL, with some scattered stratocu
stretching back into far eastern MO. There could be brief periods
in which UIN or the STL metro TAF sites go broken MVFR, but the
low clouds should exit all TAF sites shortly. Otherwise, expect to
see the NW winds slowly diminish through the day today before
going variable tonight.

SPECIFICS FOR KSTL:

VFR conditions are expected to prevail through the TAF period. The
only concern is that broken MVFR cigs briefly move overhead over
the next few hours. Otherwise, expect to see the NW winds slowly
diminish through the day today before going variable tonight.

BSH

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     47  30  51  35 /   0   0   0   0
Quincy          43  24  47  31 /   0   0   0   0
Columbia        47  27  52  36 /   0   0   0  10
Jefferson City  48  28  52  36 /   0   0   0  10
Salem           47  30  51  32 /   5   0   0   0
Farmington      50  32  53  35 /  10   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 3:54 AM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
354 AM CDT Sun Mar 10 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
354 AM CDT Sun Mar 10 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Wednesday afternoon and evening
across portions of southeast Missouri and southern Illinois.

Strong southwest to west winds of 20 to 30 mph with gusts to 40 mph
are possible Thursday for much of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Tilly

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:33 PM CSTRiver Flood WarningLSXOsage9 hr
Mar 9, 7:40 PM CSTRiver Flood WarningLSXLincoln45 hr
Mar 9, 7:40 PM CSTRiver Flood WarningLSXMonroe11 hr
Mar 10, 4:33 AM CDTRiver Flood WarningLSXCole13 hr
Mar 10, 12:11 PM CDTRiver Flood WarningLSXSaint Charles138 days
Mar 9, 10:02 PM CSTRiver Flood WarningLSXPike, Scott131 days
Mar 9, 10:02 PM CSTRiver Flood WarningLSXCalhoun, Greene, Jersey134 days
Mar 10, 7:57 AM CDTRiver Flood WarningLSXFayette13 hr
Mar 10, 11:51 AM CDTRiver Flood WarningLSXMorgan, Pike49 days

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.